Alert archive / Florida / Wind Advisories in 2020

Wind Advisory 9, NWS Jacksonville, FL

October 3, 2020Duval County, Flagler County, Nassau County, Florida

NWS Jacksonville, FL issued this wind advisory at Oct 3, 2020, 9:05 PM EDT for Duval County, Flagler County, Nassau County, Florida. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2020, 9:05 PM EDT (01:05 UTC)
Expired
Oct 4, 2020, 3:01 AM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Flagler County, FL, Nassau County, FL

The radar

The Jacksonville radar (KJAX), 40 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2020-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2020-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

758 
WWUS72 KJAX 040105
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
905 PM EDT Sat Oct 3 2020

FLZ124-125-133-138-040900-
/O.NEW.KJAX.WI.Y.0009.201004T0105Z-201004T0900Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, Saint Augustine, and Palm Coast
905 PM EDT Sat Oct 3 2020

...WIND ADVISORY ALONG THE NORTHEAST FLORIDA COAST IN EFFECT 
UNTIL 5 AM EDT SUNDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Coastal Nassau, Coastal Duval, Coastal St. Johns and 
  Coastal Flagler Counties.

* WHEN...Until 5 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
577 
WWUS72 KJAX 040701
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
301 AM EDT Sun Oct 4 2020

FLZ124-125-133-138-040815-
/O.CAN.KJAX.WI.Y.0009.000000T0000Z-201004T0900Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, Saint Augustine, and Palm Coast
301 AM EDT Sun Oct 4 2020

...WIND ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Oct 3, 8:09 PM EDT, 56 minutes earlier.

Area forecast discussion, Oct 3, 8:09 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
809 PM EDT Sat Oct 3 2020

.UPDATE...Tight pressure gradient over the area with inverted
trough located offshore. Strong north northeast winds along the
ne Florida coast with gusts increasing up to 35 mph this evening.
Models show weak surface low forming off the east central Fl
coast tonight and lifting it ne of the coastal waters Sunday
morning. Areas of rain will spread north over ne Fl tonight...
possibly becoming heavy along the coast...mainly over coastal
areas of Flagler and St. Johns counties.

&&

.PREV DISCUSSION [727 PM EDT]...

.Near Term.../through Sunday/...

Strong high pressure will be north of the region Today, as an
inverted trough develops along the coast. Weak area of low pressure
is expected to develop in this coastal trough overnight, then lift
northeast of the region during the day on Sunday. While a few
coastal showers will be possible over NE FL this afternoon and
evening, the best chance for these showers will be in the overnight
period. The chance will extend across the region during the day
Sunday, as a boundary associated with the low lifts across area.

The tightened pressure gradient between the high and trough will
result in gusty winds along the coast this afternoon and evening.

Temperatures will trend below normal this period.

.Short Term.../Sunday night through Wednesday/...

Coastal troughing will flatten Sunday night, with high pressure
remaining to the north through Tuesday. A cold front will slide
southeast into region Wednesday afternoon. The combination of a
moist onshore flow and moisture extending northeast from gulf
systems will provide chances for showers and storms Sunday night
through Tuesday. Precipitation chances will continue into Wednesday
with energy along the front and moisture from the gulf.

Temperatures this period will trend below normal through Tuesday,
but then closer to normal Wednesday ahead of the front.

.Long Term.../Wednesday night through Saturday/...

Weakening cold front will stall across area southeast Wednesday
night into Thursday, with high pressure building to the northwest
Thursday, then to the north Thursday night through Friday. This
boundary will be a focus for showers and storms through Friday, with
moisture from onshore flow. The high will move toward the northeast
Saturday, helping to push more gulf moisture north into region,
increasing chances for showers and storms next weekend.

Temperatures will trend from near normal Thursday, to below normal
into the weekend.

.AVIATION...[Through 00Z Monday]
Low ceilings and areas of rain have spread north across ne Fl and
coastal Ga. MVFR ceilings are expected to prevail overnight and
on Sunday. IFR conditions will be possible mainly in showers.
Northeast winds will be near 10 knots with gusts 20-25 knots at
SGJ and CRG.

.Marine...

High pressure will be north of the region through Sunday, as an
inverted trough of low pressure develops into a weak low and moves
up the coast. High pressure will build again to the north Sunday
night through Wednesday. A weakening cold front will move southeast
into the region Wednesday night and stall. High pressure will build
to the north then northeast later in the week.

Rip Currents: SE GA: Moderate through Sunday
              NE FL: High Today, Moderate Sunday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  58  73  56  80  62 /   0  20  10  10   0
SSI  64  72  64  78  70 /  10  70  10  10  10
JAX  65  73  65  78  70 /  30  60  20  20  10
SGJ  70  75  69  81  73 /  70  90  30  20  20
GNV  66  72  64  79  69 /  40  70  20  20  10
OCF  68  74  68  81  71 /  60  90  30  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 5 AM EDT Sunday for Coastal Duval-
     Coastal Flagler-Coastal St. Johns.

GA...None.
AM...Small Craft Advisory until 5 AM EDT Sunday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM-Waters from Altamaha Sound GA to
     Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
     Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
     Augustine to Flagler Beach FL from 20 to 60 NM.

&&

In the hours before

Local storm report, Oct 3, 9:04 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
904 PM EDT SAT OCT 3 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     NON-TSTM WND GST MARINELAND              29.67N 81.21W
10/03/2020  M41 MPH          FLAGLER            FL   EMERGENCY MNGR

&&

KC

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 5:21 AM EDTCoastal Flood StatementJAXDuval, Flagler32 hr
Oct 4, 5:58 AM EDTFlood WatchJAXFlagler10 hr

Nearby

Wind Advisories in Florida, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.